Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 192, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2012, 5:15 PM EDT for 4 counties in North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 5, 2012, 5:55 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:35 PM EDT | TSTM WND DMG | 4 Sse Spivey'S Corner, NC | A FEW TREES DOWN NEAR SALEMBURG AND SEVERAL LARGE BRANCHES DOWN BETWEEN AUTREYVILLE SALEMBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1944 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS52 KRAH 052115
SVRRAH
NCC085-101-163-191-052230-
/O.NEW.KRAH.SV.W.0192.120705T2115Z-120705T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FOUR OAKS...OR 8 MILES SOUTHWEST OF
SMITHFIELD...MOVING SOUTHEAST AT 5 MPH. WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM. THIS STORM HAS A HISTORY OF
PRODUCING WIDESPREAD WIND DAMAGE IN JOHNSTON COUNTY.
* LOCATIONS IMPACTED INCLUDE...
NEWTON GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3536 7865 3557 7812 3526 7791 3518 7811
3518 7816 3515 7816 3504 7843
TIME...MOT...LOC 2114Z 322DEG 6KT 3539 7840
$$
233 follow-up statements
184
WWUS52 KRAH 052131
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT THU JUL 5 2012
NCC085-101-163-191-052230-
/O.CON.KRAH.SV.W.0192.000000T0000Z-120705T2230Z/
JOHNSTON NC-WAYNE NC-HARNETT NC-SAMPSON NC-
531 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN SAMPSON...EAST CENTRAL HARNETT...WESTERN WAYNE AND
SOUTHERN JOHNSTON COUNTIES...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HOBBTON...OR 12 MILES WEST OF MOUNT OLIVE...MOVING SOUTHEAST AT 45
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BROGDEN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3536 7865 3557 7812 3526 7791 3518 7811
3518 7816 3515 7816 3504 7843
TIME...MOT...LOC 2130Z 330DEG 39KT 3520 7827
$$
23184
WWUS52 KRAH 052143
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT THU JUL 5 2012
NCC085-101-052153-
/O.CAN.KRAH.SV.W.0192.000000T0000Z-120705T2230Z/
JOHNSTON NC-HARNETT NC-
543 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARNETT AND
SOUTHERN JOHNSTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3521 7852 3538 7800 3526 7791 3518 7811
3518 7816 3515 7816 3504 7843
TIME...MOT...LOC 2143Z 328DEG 21KT 3515 7823
$$
NCC163-191-052230-
/O.CON.KRAH.SV.W.0192.000000T0000Z-120705T2230Z/
WAYNE NC-SAMPSON NC-
543 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN SAMPSON AND SOUTHWESTERN WAYNE COUNTIES...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HOBBTON...OR 10 MILES WEST OF MOUNT OLIVE...MOVING SOUTHEAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3521 7852 3538 7800 3526 7791 3518 7811
3518 7816 3515 7816 3504 7843
TIME...MOT...LOC 2143Z 328DEG 21KT 3515 7823
$$
23439
WWUS52 KRAH 052155
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT THU JUL 5 2012
NCC163-191-052205-
/O.CAN.KRAH.SV.W.0192.000000T0000Z-120705T2230Z/
WAYNE NC-SAMPSON NC-
555 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAMPSON AND
SOUTHWESTERN WAYNE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3521 7852 3538 7800 3526 7791 3518 7811
3518 7816 3515 7816 3504 7843
TIME...MOT...LOC 2155Z 328DEG 21KT 3509 7819
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:31 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 5, 3:31 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 331 PM EDT THU JUL 5 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE EXTENDING EASTWARD FROM THE CENTRAL MISSISSIPPI RIVER VALLEY TOWARD THE CAROLINAS WILL RESULT IN ABOVE NORMAL TEMPERATURES THROUGH THE UPCOMING WEEKEND...WITH A CHANCE FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS EACH DAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1130 AM THURSDAY... OVERVIEW: NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE CAROLINAS THROUGH TONIGHT...ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL MS RIVER VALLEY. 14Z WV IMAGERY AND RUC DATA INDICATED MULTIPLE MID/UPPER LEVEL DISTURBANCES EMBEDDED WITHIN NW FLOW ALOFT OVER THE MID-ATLANTIC AND CAROLINAS. TEMPERATURES: THE 12Z GSO RAOB INDICATED A 1000-850 MB THICKNESS OF 1434 METERS THIS MORNING. THIS IS CONSISTENT WITH THE LATEST MODEL GUIDANCE... WHICH CONTINUES TO INDICATE 1000-850 MB THICKNESSES IN VICINITY OF 1455 METERS BY 00Z...ROUGHLY 10-15 METERS HIGHER THAN YESTERDAY. MODEL GUIDANCE INDICATES H85 TEMPS IN THE 21-23C RANGE THIS AFTERNOON...GENERALLY CONSISTENT WITH UPSTREAM CONDITIONS PER 14Z SPC MESOANALYSIS (THOUGH COOLER TEMPS ARE PRESENT OVER WV IN ASSOC/W MCS REMNANTS). HIGHS YESTERDAY RANGED FROM 95-98F IN MOST LOCATIONS...RDU AN EXCEPTION AT 101F. BASED ON YESTERDAY'S TEMPS AND A 10-15 METER INCREASE IN THICKNESSES...EXPECT HIGHS IN VICINITY OF 100F TODAY...THOUGH ISOLD/SCT CONVECTION MAY PREVENT HIGHS FROM EXCEEDING THE MID/UPPER 90S IN SOME LOCATIONS. DECIDED TO INCREASE THE HIGH AT RDU TO 102F BASED ON YESTERDAY'S READING. WILL DECREASE HIGHS A FEW DEGREES LOWER THAN WHAT THICKNESSES SUGGEST IN THE FAR NW PIEDMONT WHERE OUTFLOW FROM MCS REMNANTS (AND NEWLY DEVELOPED CONVECTION NEAR BLUEFIELD WV) MAY AFFECT TEMPS BY EARLY/MID AFTERNOON. H85 DEWPOINTS RANGED FROM 13-15C (55-60F) ACROSS THE AREA AT 14Z...AND SHOULD REMAIN IN THAT VICINITY THROUGH THE AFTERNOON. GIVEN STRONG HEATING AND MIXING UP TO AT LEAST H85...ANTICIPATE THAT DEWPOINTS WILL MIX OUT INTO THE LOWER/MID 60S IN THE NORTHERN AND WESTERN PIEDMONT. IN THE SANDHILLS AND COASTAL PLAIN ON THE EASTERN PERIPHERY OF THE LEE TROUGH...EXPECT DEWPOINTS WILL LIKELY REMAIN IN THE UPPER 60S TO LOWER 70S GIVEN RELATIVELY HIGHER H85 DEWPOINTS IN THE PRESENCE OF SHALLOW LOW-LEVEL CONVERGENCE AND MOISTURE POOLING. EXPECT OVERNIGHT LOWS A BIT WARMER THAN THIS MORNING DUE TO AIRMASS MODIFICATION...IN THE LOWER/MID 70S...OR 72-75F. HEAT INDICES/HEAT ADVISORY: WITH THE ABOVE T/TD DISCUSSION IN MIND...ANTICIPATE MAX HEAT INDICES BETWEEN 105-110F IN THE ADVISORY AREA...WITH HEAT INDICES APPROACHING 105F IN THE TRIANGLE...AND GENERALLY 100-105F IN THE WESTERN PIEDMONT. DESPITE MAX HEAT INDICES FORECAST NEAR 105F IN WAKE/FRANKLIN/WARREN COUNTIES...DECIDED NOT TO EXPAND THE HEAT ADVISORY TO INCLUDE THOSE COUNTIES GIVEN A FAIR AMOUNT OF UNCERTAINTY W/REGARD TO DEWPOINTS ALONG/WEST OF HWY 1 AND CONVECTIVE EVOLUTION MID/LATE AFTERNOON. PRECIPITATION CHANCES: MID-LEVEL LAPSE RATES ARE SEASONABLY STEEP TODAY ACCORDING TO 15Z SPC MESOANALYSIS DATA...IN VICINITY OF 6.5 C/KM. GIVEN SURFACE TEMPS EASILY IN THE MID/UPPER 90S AND DEWPOINTS RANGING FROM THE LOWER/MID 60S TO NEAR 70F (IN ANTICIPATION OF SOME MIX-DOWN BY 18-21Z)... EXPECT MLCAPE VALUES SOLIDLY IN THE MODERATE RANGE...PERHAPS STRONG...GENERALLY BETWEEN 1500-2500 J/KG. W/REGARD TO FORCING... A COMPLEX NW FLOW ALOFT PATTERN IS PRESENT OVER CENTRAL NC...WITH AT LEAST SEVERAL IMPORTANT FEATURES. 1) A SHORTWAVE IN VICINITY OF CAPE FEAR IS PROGGED TO TRACK SOUTHWARD INTO EASTERN SC/OFFSHORE AS THE AFTERNOON PROGRESSES...AND SUBSIDENCE IN THE WAKE OF THIS FEATURE MAY INITIALLY SUPPRESS DEVELOPMENT OVER THE COASTAL PLAIN... ESPECIALLY IN THE SE COASTAL PLAIN. 2) THE REMNANTS OF AN MCS OVER NORTHERN VA AT 03Z HAVE PROGRESSED INTO CENTRAL NC EARLY THIS AFTERNOON. HOWEVER...FORCING ASSOC/W THIS FEATURE IS DIFFICULT TO ASCERTAIN. 3) THE REMNANTS OF AN MCS OVER OHIO AT 03Z HAVE PROGRESSED INTO SOUTHWEST VA BY 17Z THIS AFTERNOON...ALREADY FORCING CONVECTION ALONG THE I-77 CORRIDOR IN NORTHWEST NC. 4) AN ONGOING MCS IN WV AT 17Z...THOUGH EXPECTED TO TRACK INTO THE FAR WESTERN PORTIONS OF THE STATE. ADDITIONALLY...A SURFACE TROUGH AXIS IN VICINITY OF THE HWY 1 CORRIDOR WILL PROVIDE A LOW-LEVEL FOCUS FOR CONVECTION THIS AFT/EVE. WITH THE ABOVE IN MIND...WILL INDICATE PRECIP CHANCES 30-40% IN THE FAR WESTERN PIEDMONT...AND 20-30% IN VICINITY OF THE HWY 1 CORRIDOR...AND ~20% IN THE CENTRAL/SE COASTAL PLAIN. SEVERE THREAT: MLCAPE SOLIDLY IN THE MODERATE RANGE WILL RESULT IN ROBUST UPDRAFTS TODAY...THOUGH DEEP-LAYER SHEAR WILL BE NO MORE THAN 15-20 KT. HOWEVER...DUE TO LARGE T/TD SPREADS AND VERY HIGH DCAPE VALUES ANALYZED PER LATEST SPC MESOANALYSIS (1000-1600 J/KG...HIGHEST WEST)...EXPECT MULTICELL ORGANIZATION PRIMARILY ALONG OUTFLOW. THOUGH HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE GIVEN MODERATE INSTABILITY...THE PRIMARY THREAT WILL BE ASSOCIATED WITH DAMAGING WINDS OWING TO VERY HIGH DCAPE VALUES/STRONG BOUNDARY LAYER EVAPORATIVE COOLING POTENTIAL. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST IN THE WESTERN PIEDMONT (WHERE THE SLIGHT RISK IS INDICATED ON THE DAY 1 OUTLOOK) BETWEEN 1 PM THIS AFTERNOON AND 8-11 PM THIS EVENING. THIS IS WHERE THE HIGHEST DCAPE VALUES ARE PRESENT AND WHERE THE RELATIVE BEST MID LEVEL FORCING IS EXPECTED AS REMNANT MCS ACTIVITY PROGRESSES SOUTH/SSW INTO WESTERN PORTIONS OF THE STATE. ISOLATED SEVERE WEATHER WILL BE POSSIBLE ELSEWHERE CONVECTION IS PRESENT OWING TO 1000+ J/KG OF DCAPE/STEEP LOW-LEVEL LAPSE RATES IN THE PRESENCE OF MODERATE INSTABILITY. -VINCENT && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 220 PM THURSDAY... THE MID LEVEL RIDGE CURRENTLY CENTERED TO OUR WEST OVER THE CENTRAL PLAINS WILL EXPAND EASTWARD AS THE TROUGH OFF THE NEW ENGLAND COAST MOVES EAST. AT THE SFC AND LOWER LEVELS...NOT MUCH WILL CHANGE WITH THE LEE TROUGH REMAINING IN PLACE. LOW LEVEL THICKNESSES ARE PROGGED TO REMAIN THE SAME...THUS EXPECT HIGHS TOMORROW VERY SIMILAR TO TODAYS VALUES...AROUND 100 ACROSS MUCH OF OUR CWA. GUIDANCE IS IN GOOD AGREEMENT THAT DWPTS WILL BE LOWER ACROSS OUR WESTERN ZONES (UPPER 60S WEST TO LOWER 70S EAST)...THUS HEAT INDEX VALUES WILL RANGE FROM 100-103 WEST TO 104-107 EAST. THE HEAT ADVISORY THAT IS ALREADY IN EFFECT FROM 11 AM TO 8 PM FRIDAY LOOKS GOOD AND WILL LEAVE AS-IS. AS FOR TSTM POTENTIAL ON FRIDAY...NOTED SUBTLE MID-LEVEL WARMING IN FORECAST SOUNDINGS BUT STILL ENOUGH MOISTURE AND INSTABILITY/CAPE TO SEE SOME AFTERNOON TSTMS. GFS DEPICTS A WEAK MID LEVEL SHEAR AXIS MOVING SOUTHEAST ACROSS THE STATE LATE IN THE DAY. THUS EXPECT ISOLATED TO SCATTERED TSTMS...WITH PERHAPS THE BETTER CHANCE FOR TSTMS ACTIVITY AND STRONGER INTENSITY WILL BE ACROSS OUR EASTERN PIEDMONT AND COASTAL PLAIN ZONES WHERE FORECAST SOUNDINGS AND SFC DWPT PROGS SUGGEST BETTER CAPE. ANY ACTIVITY WILL WIND DOWN DURING THE LATE EVENING WITH PC CONDITIONS AT NIGHT. LOWS FRI NIGHT IN THE LOW-MID 70S. ON SATURDAY THE MID LEVEL RIDGE WILL BUILD OVER TOP OF CENTRAL NC... WITH CONTINUED MID LEVEL WARMING. WITH 850 MB TEMPS WARMING AND LOW LEVEL THICKNESSES INCREASING...EXPECT ANOTHER HOT DAY WITH HIGHS ONCE AGAIN AROUND 100. HEAT ADVISORIES MAY ONCE AGAIN BE NEEDED. WITH THE AFOREMENTIONED MID LEVEL WARMING AND WEAKENING LAPSE RATES...TSTM COVERAGE SHOULD BE FURTHER REDUCED. BEST CHANCE WILL CONTINUE TO BE ACROSS OUR EASTERN ZONES WHERE HIGHER PW AND DWPTS ARE LOCATED. LITTLE CHANGE SATURDAY NIGHT...LOWS IN THE MID 70S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 220 PM THURSDAY... ON SUNDAY THE MID LEVEL RIDGE WILL MOVE EAST AS A POTENT SHORT WAVE MOVES SE ACROSS THE GREAT LAKES. A COLD FRONT WILL BE MOVING ACROSS THE OH RIVER VALLEY. SUNDAY SHOULD BE THE LAST HOT DAY IN THE FORECAST PERIOD WITH LITTLE OR NO AIRMASS CHANGE FROM PREVIOUS DAYS. EXPECT HIGHS ONCE AGAIN AROUND 100. WITH MID LEVELS BEGINNING TO COOL AND PWAT INCREASING AHEAD OF THE TROUGH...WILL CONTINUE WITH ISOLD TO SCATTERED AFTERNOON AND EVENING TSTMS. MONDAY WILL BE A TRANSITION DAY AS THE LONGWAVE TROUGH DEEPENS ACROSS THE EASTERN HALF OF THE COUNTRY AND THE ASSOC COLD FRONT STALLS ACROSS THE CAROLINAS. THIS PATTERN WILL THEN REMAIN WITH US THROUGH MUCH OF THE WEEK...RESULTING IN AT LEAST A GOOD CHANCE FOR SHOWERS AND TSTMS EACH DAY AND NEAR SEASONABLE TEMPS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 230 PM THURSDAY... 24-HR TAF PERIOD: ASIDE FROM SCATTERED SHOWERS AND STORMS CAPABLE OF PRODUCING SURFACE WIND GUSTS TO ~50 KT BETWEEN ROUGHLY 18Z THIS AFTERNOON AND 00Z THIS EVENING...EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD. LOOKING AHEAD: ABOVE NORMAL TEMPERATURES WITH PRIMARILY AFTERNOON/EVENING CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO THE WEEKEND IN ASSOCIATION WITH N/NW FLOW ALOFT ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE OVER THE CENTRAL CONUS. OTHERWISE...ANTICIPATE VFR CONDITIONS TO PREDOMINATE. -VINCENT && .CLIMATE... HIGH TEMPERATURE RECORDS AND YEAR RECORD LAST SET. RALEIGH-DURHAM... GREENSBORO... 07/05 102 1999 98 1990 07/06 102 1999 100 1977 07/07 102 2010 101 1977 07/08 103 1977 102 1977 FAYETTEVILLE... 07/05 101 2002 07/06 99 1990 07/07 103 2010 07/08 102 1977 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR NCZ011-027-028-042-043-077-078-085-086-088-089. HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ008>011- 025>028-040>043-074>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...NP LONG TERM...NP AVIATION...VINCENT
Hazardous weather outlook, Jul 5, 12:05 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1205 PM EDT THU JUL 5 2012 NCZ011-027-028-042-043-077-078-085-086-088-089-061615- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1205 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES OVER THE WEEKEND...WITH HEAT INDICES NEAR OR ABOVE 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED AGAIN ON SATURDAY AND SUNDAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY INTO THE WEEKEND. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. NCZ007-021>024-038-039-073-061615- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- 1205 PM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS UPPER LEVEL DISTURBANCES TRACK SOUTHWARD INTO WESTERN NORTH CAROLINA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 1 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH THE WEEKEND. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. ADDITIONALLY...HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES...WITH HEAT INDICES AS HIGH AS 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. NCZ008>010-025-026-040-041-074>076-083-084-061615- GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-CHATHAM-WAKE-MONTGOMERY-MOORE- LEE-ANSON-RICHMOND- 1205 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES RANGING FROM 100 TO 105 DEGREES ARE EXPECTED TODAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES OVER THE WEEKEND...WITH HEAT INDICES NEAR OR ABOVE 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED AGAIN ON SATURDAY AND SUNDAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY INTO THE WEEKEND. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. VINCENT
In the hours before
Local storm report, Jul 5, 4:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 NE RALEIGH 35.84N 78.60W
07/05/2012 WAKE NC BROADCAST MEDIA
TREE DOWN ON BERTRAM DRIVE IN NORTH RALEIGH NEAR
CAPITAL BLVD.
&&
CORRECTED EVENT TIME
EVENT NUMBER RAH1200543
VINCENTSpecial weather statement, Jul 5, 4:52 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT THU JUL 5 2012
NCZ040-052130-
CHATHAM-
452 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM COUNTY THROUGH 530
PM EDT...
AT 452 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SILER CITY...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SILER CITY...
HASTY...AND GOLDSTON.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3563 7912 3562 7915 3558 7920 3556 7920
3555 7922 3557 7924 3555 7925 3553 7928
3555 7930 3553 7932 3552 7956 3584 7953
3584 7924 3586 7925 3586 7914
TIME...MOT...LOC 2052Z 297DEG 7KT 3571 7940
VINCENTSpecial weather statement, Jul 5, 4:54 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT THU JUL 5 2012
NCZ083-052145-
ANSON-
454 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 545 PM
EDT...
AT 454 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WADESBORO...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WADESBORO...
MORVEN...AND LILESVILLE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3520 8028 3521 8025 3515 8022 3517 8020
3515 8018 3519 8011 3512 8007 3508 8000
3512 7995 3511 7992 3507 7991 3505 7988
3501 7990 3498 7987 3490 7985 3485 7990
3481 7992 3481 8033
TIME...MOT...LOC 2054Z 257DEG 4KT 3493 8003
VINCENTSpecial weather statement, Jul 5, 4:57 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT THU JUL 5 2012
NCZ077-052145-
HARNETT-
457 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT COUNTY THROUGH 545
PM EDT...
AT 457 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LILLINGTON...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LILLINGTON...AND
TIMBERLAKE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3531 7918 3559 7891 3551 7868 3544 7861
3536 7857 3534 7853 3531 7854 3530 7858
3528 7858 3525 7862 3527 7871 3527 7879
3521 7897 3521 7900
TIME...MOT...LOC 2057Z 292DEG 3KT 3539 7883
VINCENTLocal storm report, Jul 5, 5:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 3 NE COATS CROSSROADS 35.55N 78.50W
07/05/2012 JOHNSTON NC NWS EMPLOYEE
LARGE PINE TREE BLOWN OVER AND ONTO NWS EMPLOYEES
VEHICLE. NO INJURIES.
&&
EVENT NUMBER RAH1200544
NPLocal storm report, Jul 5, 5:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST LAURINBURG MAXTON APT 34.79N 79.37W
07/05/2012 M46 MPH SCOTLAND NC ASOS
46 MPH WIND GUST MEASURED AT THE KMEB ASOS AT 457 PM.
&&
EVENT NUMBER RAH1200545
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:37 AM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more | 40 hr |
| Jul 5, 12:57 PM EDT | Special Weather Statement | RAH | Granville | 48 min |
| Jul 5, 1:32 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Jul 5, 1:49 PM EDT | Special Weather Statement | RAH | Durham, Orange | 41 min |
| Jul 5, 1:49 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 32 min |
| Jul 5, 1:52 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 53 min |
| Jul 5, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 52 min |
| Jul 5, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 40 min |
| Jul 5, 2:06 PM EDT | Special Weather Statement | RAH | Guilford | 54 min |
| Jul 5, 2:18 PM EDT | Special Weather Statement | RAH | Davidson | 57 min |
| Jul 5, 2:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Wake | 66 min |
| Jul 5, 2:50 PM EDT | Special Weather Statement | RAH | Randolph | 55 min |
| Jul 5, 2:55 PM EDT | Special Weather Statement | RAH | Hoke | 50 min |
| Jul 5, 3:00 PM EDT | Special Weather Statement | RAH | Guilford | 60 min |
| Jul 5, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 29 min |
| Jul 5, 3:08 PM EDT | Special Weather Statement | RAH | Alamance | 37 min |
| Jul 5, 3:11 PM EDT | Special Weather Statement | RAH | Harnett | 34 min |
| Jul 5, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 47 min |
| Jul 5, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 63 min |
| Jul 5, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 45 min |
| Jul 5, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 61 min |
| Jul 5, 4:06 PM EDT | Special Weather Statement | RAH | Hoke | 39 min |
| Jul 5, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Nash, Wake | 67 min |
| Jul 5, 4:15 PM EDT | Special Weather Statement | RAH | Scotland | 45 min |
| Jul 5, 4:19 PM EDT | Special Weather Statement | RAH | Hoke | 41 min |
| Jul 5, 4:29 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| Jul 5, 4:38 PM EDT | Special Weather Statement | RAH | Scotland | 52 min |
| Jul 5, 4:52 PM EDT | Special Weather Statement | RAH | Chatham | 38 min |
| Jul 5, 4:54 PM EDT | Special Weather Statement | RAH | Anson | 51 min |
| Jul 5, 4:57 PM EDT | Special Weather Statement | RAH | Harnett | 48 min |
| Jul 5, 4:59 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 61 min |
| Jul 5, 5:18 PM EDT | Special Weather Statement | RAH | Moore | 42 min |
| Jul 5, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 45 min |
| Jul 5, 5:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 53 min |
| Jul 5, 5:40 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 65 min |
| Jul 5, 5:54 PM EDT | Special Weather Statement | RAH | Person | 66 min |
| Jul 5, 5:55 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 65 min |
| Jul 5, 6:01 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| Jul 5, 6:36 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jul 5, 7:01 PM EDT | Special Weather Statement | RAH | Richmond | 59 min |
| Jul 5, 7:11 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond, Scotland | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.